question-icon

What causes dark colored urine while on blood thinners?

default
Posted on Mon, 1 Jun 2015
Question: I have a Mechanical Heart Valve an I am on three kinds of blood thinner Asprin/coumadin/and plavix
should i be concern about very dark colored urine I have gone twice and it is still the same color
I was planning on going to clinic tommorow but should i go now?
doctor
Answered by Dr. Benard Shehu (7 minutes later)
Brief Answer:
You should go now to your doctor to exclude any hematuria...

Detailed Answer:
Hi and thank you for asking!
I read your query and understood your concerns.

You are taking three blood thinners and hemorrhage is the most common complication of triple therapy. You are complaining about your urine color (very dark colored) which may be a sign for hematuria.

My opinion is that you should go now to your doctor to exclude any hematuria (urine hemorrhage).

Hope this was of help!
Wish you health!
Dr. Shehu
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Benard Shehu (2 minutes later)
Thank YOU
doctor
Answered by Dr. Benard Shehu (1 hour later)
Brief Answer:
Wish you health!

Detailed Answer:
Hi back,
If you are satisfied with my answer please close this query and rate it.
wish you health!
Dr. Shehu
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Benard Shehu

Cardiologist

Practicing since :2004

Answered : 2257 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes dark colored urine while on blood thinners?

Brief Answer: You should go now to your doctor to exclude any hematuria... Detailed Answer: Hi and thank you for asking! I read your query and understood your concerns. You are taking three blood thinners and hemorrhage is the most common complication of triple therapy. You are complaining about your urine color (very dark colored) which may be a sign for hematuria. My opinion is that you should go now to your doctor to exclude any hematuria (urine hemorrhage). Hope this was of help! Wish you health! Dr. Shehu